Optimal heavy-traffic queue length scaling in an incompletely saturated switch

Siva Theja Maguluri, Sai Kiran Burle, R. Srikant

Research output: Contribution to journalArticle

Abstract

We consider an input-queued switch operating under the MaxWeight scheduling algorithm. This system is interesting to study because it is a model for Internet routers and data center networks. Recently, it was shown that the MaxWeight algorithm has optimal heavy-traffic queue length scaling when all ports are uniformly saturated. Here we consider the case when an arbitrary number of ports are saturated (which we call the incompletely saturated case), and each port is allowed to saturate at a different rate. We use a recently developed drift technique to show that the heavy-traffic queue length under the MaxWeight scheduling algorithm has optimal scaling with respect to the switch size even in these cases.

Original languageEnglish (US)
Pages (from-to)279-309
Number of pages31
JournalQueueing Systems
Volume88
Issue number3-4
DOIs
StatePublished - Apr 1 2018

    Fingerprint

Keywords

  • Drift method
  • Heavy-traffic optimality
  • Performance analysis
  • n× n switch

ASJC Scopus subject areas

  • Statistics and Probability
  • Computer Science Applications
  • Management Science and Operations Research
  • Computational Theory and Mathematics

Cite this